Alabama, 2005

Tornado in Alabama, November 14, 2005

November 14, 2005 · NWS BMX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 14, 3:39 PM CST, 51 minutes earlier.

Area forecast discussion, Nov 14, 3:39 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CST MON NOV 14 2005

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.

THE HIGHLIGHTS OF THIS FORECAST ARE...STRONG TO SEVERE THUNDERSTORMS
POSSIBLE TOMORROW IN ASSOCIATION WITH A COLD FRONT FOLLOWED BY
COLD TEMPERATURES STARTING WEDNESDAY AND CONTINUE THROUGH NEXT WEEKEND.

LETS START WITH TONIGHT...SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE EARLY EVENING HOURS ACROSS THE WESTERN HALF OF THE
FORECAST AREA. A PREVAILING SOUTHERLY FLOW IS ALLOWING FOR PLENTY
OF GULF MOISTURE TO MAKE ITS WAY ACROSS THE AREA. AS FAR AS
TEMPERATURES GO...I THINK THAT MOS IS ACTUALLY TO COOL AND NOT
TAKING INTO ACCOUNT THE AMOUNT OF MOISTURE ROLLING IN. WITH THAT
IN MIND...KEPT TEMPERATURES A FEW DEGREES WARMER THAN MOS.

NOW ON TO TUESDAY...CURRENT THINKING IS THE MAIN THREAT WILL START
TUESDAY AFTERNOON AND CONTINUE THROUGH EARLY WEDNESDAY. THE MAIN
AREA OF CONCERN ARE LOCATIONS ALONG AND WEST OF INTERSTATE 20.
NOW...THIS IS HOW WE THINK THINGS ARE GOING TO GO. ISOLATED
SUPERCELLS WILL DEVELOP AHEAD OF THE MAIN SQUAL LINE DURING THE
LATE AFTERNOON AND EARLY EVENING. THESE CELLS COULD PRODUCE
DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THESE CELLS
COULD DEVELOP PRETTY MUCH ANYWHERE IN OUR FORECAST AREA MAINLY
DURING THE LATE AFTERNOON AND EVENING HOURS. THE MAIN SQUALL LINE
WILL BE MOVING RIGHT AHEAD OF THE FRONT AND WILL BEGIN TO APPROACH
THE MISSISSIPPI AND ALABAMA STATE LINE AROUND MIDNIGHT. THIS LINE
WILL BRING THE SAME THREAT...IT WILL JUST BE AT A LARGER SCALE.
NOW...THE QUESTION IS...HOW LONG WILL THE SQUAL LINE HOLD TOGETHER?
CURRENT MODELS SHOW THAT THE UPPER LEVEL DYNAMICS WILL BEGIN TO
LIFT NORTHWARD ALLOWING THE LINE TO WEAKEN AS IT MOVES ACROSS THE
FORECAST AREA ON EARLY WEDNESDAY. IF WE DIVIDED THE CWA IN TWO...I
WOULD SAY THAT AREAS WEST OF INTERSTATE 20 WILL SEE A MUCH
STRONGER LINE THAN AREAS EAST OF INTERSTATE 20. THINGS COULD STILL
CHANGE FROM NOW UNTIL TOMORROW. WE WILL CONTINUE TO WATCH HOW
THINGS DEVELOP AND SEE IF THERE ARE ANY CHANGES NEED TO BE MADE.

WEDNESDAY...FRONT SHOULD BE ALMOST OUT OF THE AREA. VERY COLD
TEMPERATURES WILL QUICKLY FOLLOW. THESE TEMPS WILL BE THE COLDEST
SO FAR THIS FALL. WINDS WILL BE BLOWING AND GUSTING ON WEDNESDAY
AS A TIGHT PRESSURE GRADIENT SETS UP OVER THE AREA. BY WEDNESDAY
NIGHT...WINDS SHOULD SUBSIDE.

THURSDAY...WILL BE SUNNY AND COOL. THESE CONDITIONS SHOULD
CONTINUE THROUGH THE END OF THE WEEK AND INTO THE WEEKEND.

.LONG TERM...FRIDAY THROUGH MONDAY.

NO CHANGES WERE DONE IN THE EXTENDED. FORECAST LOOKS DRY AND COOL.
TEMPERATURES WILL REMAIN BELOW NORMAL. THE ONLY THING TO NOTE IS
THAT A RE-ENFORCING SHOT OF COOL AIR IS EXPECTED ON SUNDAY AS A
FRONT MOVES THROUGH. NOT EXPECTING ANY RAIN DUE TO CONDITIONS
BEING SO DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     61  76  48  50 /  50  50  90  10
ANNISTON    60  77  49  52 /  30  40  90  20
BIRMINGHAM  65  78  48  52 /  50  60  90  10
TUSCALOOSA  64  79  48  55 /  60  60  90  10
CALERA      63  78  49  54 /  40  60  90  10
AUBURN      61  79  54  57 /  20  20  70  30
MONTGOMERY  62  80  54  57 /  20  40  80  30
TROY        62  79  56  57 /  20  20  70  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

10/ARM
Hazardous weather outlook, Nov 14, 4:29 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
429 PM CST MON NOV 14 2005

ALZ011>015-017>050-151230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
429 PM CST MON NOV 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG STORMS ARE POSSIBLE ACROSS NORTHWEST ALABAMA THIS
EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING PEA
SIZE HAIL AND WIND GUST TO 45 MPH. SOME OF THE STORMS ARE SHOWING
ROTATION AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE STORMS
SHOULD LOSE SOME INTENSITY AFTER SUNSET. THE BEST CHANCE FOR A
STRONG STORM WILL OCCUR NORTHWEST OF A LINE FROM MILLPORT...TO
FAYETTE...TO DOUBLE SPRINGS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG COLD FRONT IS FORECAST TO PUSH THROUGH ALABAMA TUESDAY
NIGHT BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA.
SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE FROM TUESDAY
AFTERNOON THROUGH LATE TUESDAY NIGHT...AS THE FRONT MOVES THROUGH
CENTRAL ALABAMA FROM NORTHWEST TO SOUTHEAST.

AT THIS TIME...THE MAIN THREAT IS EXPECTED ALONG AND NORTHWEST OF A
LINE FROM LIVINGSTON...TO BIRMINGHAM...AND ONEONTA...WHERE A MODERATE
RISK OF SEVERE WEATHER IS FORECAST. ALTHOUGH THE PRIMARY THREAT IS
EXPECTED TO BE DAMAGING THUNDERSTORM WINDS...ISOLATED TORNADOES CAN
NOT BE RULED OUT. TO THE SOUTH AND EAST OF THIS AREA...WHERE A SLIGHT
RISK OF SEVERE WEATHER IS FORECAST...THERE IS THE POSSIBILITY FOR
ISOLATED SUPERCELL THUNDERSTORMS TO DEVELOP WELL OUT AHEAD OF THE
FRONT...CAPABLE OF PRODUCING STRONG WINDS AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BECOME NECESSARY TUESDAY AFTERNOON THROUGH TUESDAY NIGHT.

In the hours before

Special weather statement, Nov 14, 4:15 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 PM CST MON NOV 14 2005

ALZ012-022-142300-
LAMAR-PICKENS-
415 PM CST MON NOV 14 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS AND LAMAR COUNTIES
UNTIL 500 PM CST...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 415 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES WEST OF MILLPORT...MOVING NORTHEAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ETHELSVILLE...
MILLPORT AND KENNEDY THROUGH 500 PM CST.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

MBS/91

The radar

The Columbus AFB radar (KGWX), 84 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Winston

When
November 14, 4:30 PM CST
Where
Winston County, 6 mi NE of Haleyville
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
TRAINED SPOTTER
Coordinates
34.283, -87.550

A Trained Storm Spotter witnessed a brief tornado touchdown near the intersection of SR 195 and SR 243 east of the Forkville community. The brief tornado produced little to no damage across the rural countryside. Begin/End: 34.2727/87.5431

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyThe tornado archive for Alabama, 2005Warnings in Alabama, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481154.